Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 63, NWS San Angelo, TX

April 11, 2000Sutton County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Apr 11, 2000, 9:42 PM CDT for Sutton County, Texas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 11, 2000, 9:42 PM CDT (02:42 UTC)
Expired
Apr 11, 2000, 10:45 PM CDT
In force
63 min
Issued by
NWS San Angelo, TX
Area
Whole counties

County Sutton County, TX

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 11, 8:00 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 2.7 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2000-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2596 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2000-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2596 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1310 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
216 m²/s²
Significant tornado parameter
0.7
Supercell composite
5.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

390 
WUUS54 KSJT 120243
SVRSJT
TXC435-120345-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
942 PM CDT TUE APR 11 2000

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SUTTON COUNTY IN WEST CENTRAL TEXAS

* UNTIL 1045 PM CDT

* AT 939 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER NORTH CENTRAL SUTTON COUNTY...OR ABOUT 6
  MILES NORTHEAST OF SONORA...MOVING EAST AT 35 MPH.

IF YOU ARE CAUGHT OUTSIDE...TAKE COVER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

21

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 9:40 PM CDT, 2 minutes earlier.

Area forecast discussion, Apr 11, 9:40 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION...CORRECTED WATCH BOX
NATIONAL WEATHER SERVICE SAN ANGELO, TX
313 AM CDT TUE APR 11 2000

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 1 AM FOR...
BROWN...KIMBLE...MASON...MCCULLOCH...MENARD...SUTTON... SAN
SABA...SCHLEICHERR...

HAVE UPDATED ZONES TO DELETE COUNTIES FROM SEVERE THUNDERSTORM WATCH
THAT ARE NO LONGER THREATENED.  REDUCED POPS IN ALL BUT HEARTLAND AND
NORTHWEST HILL COUNTRY.

.SJT...CAUTZION ON AREA LAKES TONIGHT.
.JCT...CAUTION ON AREA LAKES TONIGHT.

15
N
N

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 7:09 PM CDTTornado WarningSJTConcho, Runnels36 min
Apr 11, 7:15 PM CDTSevere Thunderstorm WarningSJTTom Green60 min
Apr 11, 7:25 PM CDTSevere Thunderstorm WarningSJTIrion50 min
Apr 11, 7:29 PM CDTSevere Thunderstorm WarningSJTColeman, McCulloch61 min
Apr 11, 7:40 PM CDTSevere Thunderstorm WarningSJTSchleicher65 min
Apr 11, 7:54 PM CDTSevere Thunderstorm WarningSJTBrown66 min
Apr 11, 7:57 PM CDTSevere Thunderstorm WarningSJTCrockett63 min
Apr 11, 8:06 PM CDTSevere Thunderstorm WarningSJTTom Green54 min
Apr 11, 8:24 PM CDTSevere Thunderstorm WarningSJTConcho, Menard66 min
Apr 11, 8:27 PM CDTSevere Thunderstorm WarningSJTColeman, McCulloch63 min
Apr 11, 8:45 PM CDTSevere Thunderstorm WarningSJTMenard, Schleicher60 min
Apr 11, 8:51 PM CDTFlash Flood WarningSJTBrown, Coleman3 hr
Apr 11, 9:01 PM CDTSevere Thunderstorm WarningSJTBrown59 min
Apr 11, 9:08 PM CDTSevere Thunderstorm WarningSJTSchleicher67 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.